×

zbMATH — the first resource for mathematics

A geometric construction of iterative formulas of order three. (English) Zbl 1188.65065
Summary: We consider a geometric construction for improving the order of convergence of iterative formulas of order two. Using this approach, new third-order modifications of Newton’s method are derived. A comparison with other existing methods is given.

MSC:
65H05 Numerical computation of solutions to single equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ostrowski, A.M., Solution of equations in Euclidean and Banach space, (1973), Academic Press New York · Zbl 0304.65002
[2] Potra, F.A.; Pták, V., Nondiscrete induction and iterative processes, () · Zbl 0549.41001
[3] Abbasbandy, S., Improving newton – raphson method for nonlinear equations by modified Adomian decomposition method, Appl. math. comput., 145, 887-893, (2003) · Zbl 1032.65048
[4] Chun, C., Iterative methods improving newton’s method by the decompositionm method, Comput. math. appl., 50, 1559-1568, (2005) · Zbl 1086.65048
[5] He, J.H., Newton-like iteration methods for solving algebraic equations, Commun. nonlinear sci. numer. simul., 3, 2, 106-109, (1998) · Zbl 0918.65034
[6] Abbasbandy, S., Modified homotopy perturbation method for nonlinear equations and comparison with Adomian decomposition method, Appl. math. comput., 172, 431-438, (2006) · Zbl 1088.65043
[7] Chun, C., Construction of Newton-like iteration methods for solving nonlinear equations, Numer. math., 104, 3, 297-315, (2006) · Zbl 1126.65042
[8] Weerakoon, S.; Fernando, G.I., A variant of newton’s method with accelerated third-order convergence, Appl. math. lett., 17, 87-93, (2000) · Zbl 0973.65037
[9] Frontini, M.; Sormani, E., Some variants of newton’s method with third-order convergence, J. comput. appl. math., 140, 419-426, (2003) · Zbl 1037.65051
[10] Homeier, H.H.H., On Newton-type methods with cubic convergence, J. comput. appl. math., 176, 425-432, (2005) · Zbl 1063.65037
[11] Özban, A.Y., Some new variants of newton’s method, Appl. math. lett., 17, 677-682, (2004) · Zbl 1065.65067
[12] Kou, J.; Li, Y.; Wang, X., A modification of Newton method with third-order convergence, Appl. math. comput., 181, 1106-1111, (2006) · Zbl 1172.65021
[13] Traub, J.F., Iterative methods for the solution of equations, (1977), Chelsea Publishing Company New York · Zbl 0121.11204
[14] Dehghan, M.; Hajarian, M., One some cubic iterative formulae without derivatives for solving nonlinear equations, Commun. numer. methods eng., (2009)
[15] Pavaloiu, I.; Catinas, E., On a steffensen – hermite method of order three, Appl. math. comput., (2009) · Zbl 1177.65072
[16] Wu, X.-Y., A new continuation Newton-like method and its deformation, Appl. math. comput., 112, 75-78, (2000) · Zbl 1023.65043
[17] Mamta, V.; Kanwar, V.K.; Kukreja, S.; Singh, On a class of quadratically convergent iteration formulae, Appl. math. comput., 166, 3, 633-637, (2006) · Zbl 1078.65036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.